|HubPages Device ID||This is used to identify particular browsers or devices when the access the service, and is used for security reasons.|
|Login||This is necessary to sign in to the HubPages Service.|
|HubPages Traffic Pixel||This is used to collect data on traffic to articles and other pages on our site. Unless you are signed in to a HubPages account, all personally identifiable information is anonymized.|
|Remarketing Pixels||We may use remarketing pixels from advertising networks such as Google AdWords, Bing Ads, and Facebook in order to advertise the HubPages Service to people that have visited our sites.|
|Conversion Tracking Pixels||We may use conversion tracking pixels from advertising networks such as Google AdWords, Bing Ads, and Facebook in order to identify when an advertisements has successfully resulted in the desired action, such as signing up for the HubPages Service or publishing an article on the HubPages Service.|
Can Abilify (aripiprazole) actually worsen depression?
I've read the pamphlets and even bought The Pill Book (I swear that every pharmacy sells this!) and so I know the answer, but can anyone explain how this med, technically an antipsychotic, yet prescribed not just for schizophrenia, but bipolar disorder, major depression, and "irritability" for those people on the autistic spectrum. I just don't get how a med can either or both improve or worsen the same damned thing. My hunch for me is that, even though it is prescribed as a "piggyback" antidepressant, it's making things worse.
What are some people's thoughts (and/or experiences?), please.
I have never taken the drug so I likely shouldn't answer this. But any drug who cautions that suicidal thoughts or actions can be a side effect scares me to death. I just do not understand how it can benefit people.
I actually understand this effect, at least for a straight-up antidepressant. Some folks are sooo depressed that they can't even plan a suicide or motivate themselves to carry it out. Once the med starts to work, they pass through that danger zone.
I have reasons to believe that Abilify can work both ways, because I have seen a member of my family taking it with disastrous effects to the patient.
My theory is this; Abilify as the name suggests it is a drug that pushes the patient to do things or to think many things, so in a way it motivates the patient and it could be helpful if the patient is only unwilling to get motivated, but here the benefit stops!
It stops because Abilify can damage the patient by making him/her to do a lot more that would be able to physically do; in other words patients that are already exhausted take Abilify and try harder to do things that their body cannot afford to do without harming itself, and thus the patient can burn completely out and could become very ill indeed; I hope that this answers your question and helps you to make the right decision. I really hope that this answer is read by doctors of the mental health, so that they are more careful to prescribe Abilify.
One day I am going to write a hub about what happened to my family member that took Abilify, but this is going to happen when I feel more comfortable to talk about it all.
This is what has happened with me...I suffer from Severe Clinical Depression and I was on Cymbalta and Forconcerta 54mg...and I was still very depressed with much anxiety and suicide tendencies..well the Dr placed on Abilify tabs 10mg...and it's the best thing that could of happened to me...I can actually feel happy and have very good days. I am very a happy now and see life for what it really is ...so i would highly recommend it to anyone that feels liked I did ....hope this helps you some...huggies, Linda
Hi montylyn, I am glad that Abilify has helped you, it seems that what you are taking is the right amount, but be warned from somebody that has seen its effects. Do not let your doctor increase this dose and thus drive you to the extreme? Good luck.
I have read in a website that "Abilify is an antipsychotic drug prescribed to treat mental disorders such as schizophrenia. It may be taken along with antidepressants to obtain additional relief from persistent symptoms of depression."
A good source for information concerning side effects of medication includeing depression. Reference: drugs.com/ablify: Psychiatric side effects have frequently included depression, schizophrenic reaction, hallucination, hostility, paranoid reaction, suicidal thought, manic reaction, delusions, and abnormal dream. Emotional lability, panic attack, manic depressive reaction, and visual hallucination have been reported infrequently. Obsessive thought and derealization have been reported rarely. In addition, at least one case of worsening psychosis has been associated with aripiprazole (the active ingredient contained in Abilify).
A medication can work for one person, and the next person can have a bad experience. Each of us are different, and react differently . Seems to be that women have more of a problem with side effects than men do. My thoughts are meds should be prescribed by weight of the patient, not the symptoms, and by age. It also should be taken into consideration the duration of the illness Finding the right physician that is willing to work with you is the first step. As well as a compassionate pharmacist. If anyone experiences worsening symptoms such as is described here they should consult a physician. Nine times out of ten, its the meds. DO NOT stop meds cold turkey, they should be dosed down, under the care of a physician. Most of the mental illnesses are a chemical glitch, or nutrient deficiency. Either not utilizing or receiving adequate nutrients.
There are numerous natural supplements, and approaches to mental illness, with fewer side effects, and very effective. I am not a doctor, but I would turn to natural approaches first. For mild symptoms, for moderate to severe consult a physician.
This approach applies to all medications, not just abilify.
It all depends on the person and how they react to the drug. In my case I did actually got worse but I do not jump to the conclusion that this medicine will make all people worse while being on this drug. Everyone reacts differently to these type of medications.
It is possible. There are a lot of side effects of this medication.
by Stimp8 years ago
If a person attempts suicide (which is a "side effect") of many anti-depressants and is unaware that this action could have been caused by the meds AND was not made aware of the side effects by their...
by bipolar girl7 years ago
Has anyone had any bad experiences with Abilify?
by schoolgirlforreal5 years ago
The following is an account of what I now remember better:Starting to RememberA Reign of ControlI had a normal childhood up until my 15th year when Catherine and my mom started influencing me. Catherine told me to...
by bipolar girl7 years ago
Hey folks im needing some advice from some fellow Bipolar peeps. I've decided to come off the meds and do it alone. The weight gain was unbearable. Does any1 else out there have bipolar and manage to cope without meds?
by Amber Morris5 years ago
Let's say you had/are a person who has a chronic, severe mental illness. You've tried a vast amount of medications over years, and your symptoms are crippling you from functioning "normally" (everyone's normal...
by Simone Haruko Smith5 years ago
What do you know about the medications you take? (Weekly Topic Inspiration)Do you know anything about the medications you take- their history, side effects, alternative uses, alternatives, and level of effectiveness? If...
Copyright © 2018 HubPages Inc. and respective owners.
Other product and company names shown may be trademarks of their respective owners.
HubPages® is a registered Service Mark of HubPages, Inc.
HubPages and Hubbers (authors) may earn revenue on this page based on affiliate relationships and advertisements with partners including Amazon, Google, and others.